Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Liquid oozing from ear. Using alcohol to clean it, put triple antibiotic ointment on it. Not cured. What to do?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
I have a clear liquid peeking from the outer area of my ear. Can't seem to clear it up. At night the wound crusts over in a really thick crust that I have to put Vaseline on it to clean it up. Then it starts oozing all day. I'm constantly cleaning it. Been using alcohol to clean it out. Then I put like this for about a month. Never going away. Please help. Went to the Doctors about 9 or 10 days ago, they told me to put steroid creme on it. Did this for a week. Nothing!
Posted Wed, 25 Jul 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 59 minutes later


Thanks for the query

You seem to be suffering from inflammation of the external ear (otitis externa). This can be chronic or eczematous or seborrhoeic otitis externa, which can be confirmed only after physical examination. Also, we need to rule out a small perforated ear drum, which can give rise to this condition.

As the discharge is not subsiding with steroid cream or triple antibiotic cream, you need to get back to your doctor and request for culture and sensitivity of the aural swab.

My suggestion to you is to clean the external ear with the warm saline to remove the crusts completely. Try using ear drops consisting of combination of ciprofloxacin and dexamethasone, this will give excellent relief. Ear drops should be started only after the aural swab has been taken for culture and sensitivity.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor